1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 1 Socialising

Discussion in 'Ask A Question' started by Jenny40, Aug 25, 2017.

  1. Jenny40

    Jenny40 Type 1 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    23
    Hi,
    I have only been diagnosed a month now with Type 1, I am on Novo rapid and also Lantus at night. I am supposed to be going to a concert tonight but I am worried about when I should take my Lantus Insulin, I normally take it at 9pm every night but I think that I will be right in the swing of things at that time.
    I am worried about going anyway as this will be the first time that I have socialised since my diagnosis and I am still getting to grips with it all but I don't want it to rule me and stop me from doing things.

    Does anyone have any advice or past experiences with this?

    Any help would be gratefully received!

    jenny
     
    • Hug Hug x 1
  2. azure

    azure Type 1 · Expert

    Messages:
    9,782
    Likes Received:
    7,404
    Trophy Points:
    178
    Hi @Jenny40

    It depends on your timing and how good your memory is. Do you know when you're leaving the house and roughly when you'll be back?
     
  3. Jenny40

    Jenny40 Type 1 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    23
    I will be there from around 4.30pm this afternoon, doors open at 7pm. I have a plan for my queing time, will be getting something to eat that is slightly higher in carbs for while I wait just to be on the safe side. It is just the Lantus dose that I am worried about as I don't know if I would be able/safe to inject at my normal time during the concert.
    Do you know if it will cause too many problems if I end up taking it later?, I should imagine that I will be out by around 11pm.

    Thanks for your message by the way!
     
    • Like Like x 2
  4. db89

    db89 Type 1 · Well-Known Member

    Messages:
    1,138
    Likes Received:
    1,707
    Trophy Points:
    198
    I don't think there's much more than 1 hours leeway in Lantus but you may find you can get away with a couple of hours. I take a split dose of Lantus (every 12 hours) each day and am usually OK taking it within an hour of my usual time (either side).

    If on the longer term you think that the time you normally take your Lantus isn't going to fit in with your schedule I would suggest having a word with your DSN to ask about moving the time to make it easier on yourself. In the meantime, enjoy the concert :)
     
  5. Jenny40

    Jenny40 Type 1 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    23
    Hi, thanks for this.

    It is the first time I will going out and I don't plan making a habit of it. I will see how I go and I may find that I can dose myself during a break but it does all depend on where I will be in the hall.
    The time I take my Lantus at night works really well as it is normally just before I go to bed, I will see how I get on, I may find that I feel rough earlier on in the evening and have to leave but I want to give it a go.
     
    • Like Like x 1
  6. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,093
    Likes Received:
    6,514
    Trophy Points:
    198
    Hi @Jenny40 It won't cause much issue taking it 2 hours later, do remember to just check your levels when you get there though, keep glucose handy, the excitement/adrenalin may cause your levels to rise slightly. However don't ever let type 1 stop you having fun and enjoying your favourite activities, it is manageable, just requires a bit of forward planning that's all - have a great night - who you seeing by the way ?
     
  7. Deleted Account

    Deleted Account · Guest

    When I was on Lantus, I would often shift it more than an hour due to evening activities and travel (to align timezones).
    Things to remember
    - Lantus stays in your system for longer than 24 hours
    - the high plateau last for about 22 to 23 hours
    This means you can last for longer than 24 hours without taking any Lantus ... but you may see a small rise in your BG. And if you take it less than 22 hours apart you are likely to get a small period of overlapping Lantus.

    I see two options
    - take it whilst you are out. You don't have to take it at exactly the same time as you usually do. Aim to take it between 7:30pm and 10:30pm.
    - take it when you get home. If you do this, you could gradually move it back to your usual time over the next few days (e.g. if you get home at 11pm and take it then, tomorrow take it at 10pm and then on Sunday, revert back to your usual time).

    Remember to take a BG reading when you get home, eat something small before you go to bed like a biscuit (if you are socialising, you may go low overnight) and don't let diabetes get in the way of having a great time.
     
  8. Jenny40

    Jenny40 Type 1 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    23
    Thanks for all your help guy's. I feel much better about it now and I know that I am not taking too much of a risk if I end up taking the Lantus later than normal.

    I always carry my BG checker and low kit around with me everywhere that I go so I should be ok.

    I am off to see the Script tonight, they are coming to our local sports centre so I am close to home anyway (10 mins).

    thanks for the advice on eating something small before I go to bed, I like my biscuits so that will give me a good excuse to have a couple ;-)

    Thanks so much x
     
    • Like Like x 1
  9. azure

    azure Type 1 · Expert

    Messages:
    9,782
    Likes Received:
    7,404
    Trophy Points:
    178
    I wouldn't inject at the concert. I'd personally inject when I got back around 11pm. I'd set an alarm (or maybe even two alarms : D ) to make sure I didn't forget.

    Take glucose tablets and be prepared for both unexpected highs and unexpected lows. I find I often go high due to heat, etc, at concerts.

    Have a great time!
     
  10. slip

    slip Type 1 · Well-Known Member

    Messages:
    3,524
    Likes Received:
    5,385
    Trophy Points:
    198
    Can't add much, all the above advice is good but I just couldn't help adding something about insulin and pre-'script'ion and also going to the gym! Have a good time.
     
  11. Jenny40

    Jenny40 Type 1 · Member

    Messages:
    16
    Likes Received:
    8
    Trophy Points:
    23
    Hi all,
    Thought that I would update you all, the night went really well and the Script were amazing, so glad that I went.
    My levels seemed to stay under control and I made sure that I checked them as soon as I got in the car and then when I got home. I had a couple of biscuits before I went to bed too just to make sure that I was ok through the night.
    Thanks everyone for all your advice it really helped in my planning last night and now I know that I can do it I will have to make sure that I go out more often!
     
    • Winner Winner x 2
    • Like Like x 1
  12. hh1

    hh1 Type 1 · Well-Known Member

    Messages:
    962
    Likes Received:
    1,621
    Trophy Points:
    178
    Hi Jenny, so glad you had a good time, well done on your first outing! It's totally possible to do just about anything you want with Type 1; it just takes a while to figure out what works for you and how to adjust for things. And you've already found out that there are loads of people here ready to help w ith advice & experience, so enjoy the outings.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook